MAUDE Adverse Event Report: COOK INC BEACON TIP TORCON NB ADVANTAGE ANGIOGRAPHIC CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC

COOK INC BEACON TIP TORCON NB ADVANTAGE ANGIOGRAPHIC CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/30/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).User facility phone number was not provided.(b)(4).The event is currently under investigation.
 
Event or Problem Description
During the tace procedure on (b)(6) male patient, the surgeon said that the tip of catheter was detached inside the patient body.It flowed with blood to femoral profound artery.The user tried to fetch out the broken part with gooseneck snare but failed.A second attempt failed to take out the detached part with gooseneck snare.X-ray revealed the detached part fell into the deep arterial branch, where it could not be fetched out.
 
Additional Manufacturer Narrative
(b)(4).Investigation/evaluation: the complaint device was not returned.Therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.During the course of the investigation, a review of the complaint history, quality control, device history record, documentation, and instructions for use (ifu) of the product was conducted.This device was manufactured with a lot number which corresponds to a raw material recall.A recall was initiated on 02jul2015.The recall was expanded on 07oct2015 and 15apr2016.This product is in the scope of the recall.This product is shipped with an ifu which states under precautions: "due to thin wall construction, extreme care must be exercised during manipulation and withdrawal.Catheter insertion through a synthetic vascular graft should be avoided whenever possible." / "the possible whiplash effect of the long, soft catheter tip must be considered during selective angiography." additionally, the product should be "store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred." due to the product not being returned, we are unable to confirm a material degradation failure mode.However, a capa has previously been opened to investigate this failure mode.This complaint will conservatively be accepted for this capa.We will continue to monitor for similar complaints and have notified the appropriate internal personnel.
 
Event or Problem Description

Brand Name
BEACON TIP TORCON NB ADVANTAGE ANGIOGRAPHIC CATHETER
Common Device Name
DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5636576
Report Number1820334-2016-00271
Device Sequence Number564108
Product Code DQO
UDI-Device Identifier00827002278523
UDI-Public(01)00827002278523(17)160901(10)4506339
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 04/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberHNBR5.0-38-80-P-NS-RH
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/30/2016
Device Age31 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/06/2016
Supplement Report FDA Received Date10/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2610-2016
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight65